Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 25, 2008, 4:10 AM CDT for Terrell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2008, 4:10 AM CDT (09:10 UTC)
- Expired
- Jul 25, 2008, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Terrell County, TX
The radar
The Laughlin AFB radar (KDFX), 204 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 250910
FFWMAF
TXC443-251200-
/O.NEW.KMAF.FF.W.0029.080725T0910Z-080725T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 AM CDT FRI JUL 25 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 700 AM CDT
* AT 355 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A BAND OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS
MOVING NORTHWESTWARD AROUND 30 MPH OVER EASTERN AND CENTRAL TERRELL
COUNTY. DOPPLER RADAR ESTIMATES INDICATED 1 TO 2 INCHES OF RAINFALL
HAVE FALLEN OVER US HIGHWAY 90 SINCE 2 AM CDT...20 MILES EAST OF
DRYDEN. THESE AREAS WILL RECEIVE ANOTHER 1 TO 2 INCHES OF RAINFALL
THROUGH 5 AM CDT. SIMILAR RAINFALL AMOUNTS ARE EXPECTED TO OCCUR
OVER MUCH OF TERRELL COUNTY AS THIS BAND GRADUALLY SHIFTS WESTWARD.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRYDEN...
SANDERSON...AND US HIGHWAY 90...STATE HIGHWAY 349...US HIGHWAY
285 AND FARM TO MARKET 2400 OVER RURAL TERRELL COUNTY
FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...
NORMALLY DRY WASHES AND ARROYOS...AND LOW LYING FARMLAND IS LIKELY.
DO NOT DRIVE ACROSS FLOODED ROADS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
LAT...LON 2981 10209 2991 10233 3008 10255 3026 10256
3027 10235 3058 10236 3060 10196 3006 10178
2981 10177 2984 10199
$$1 follow-up statement
000
WGUS74 KMAF 251037
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
537 AM CDT FRI JUL 25 2008
TXC443-251200-
/O.CON.KMAF.FF.W.0029.000000T0000Z-080725T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TERRELL-
537 AM CDT FRI JUL 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
TERRELL COUNTY...
AT 528 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A BAND OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED
THUNDERSTORMS MOVING NORTHWESTWARD AROUND 30 MPH OVER EASTERN AND
CENTRAL TERRELL COUNTY. DOPPLER RADAR ESTIMATES INDICATED 1 TO 2
INCHES OF RAINFALL HAVE FALLEN OVER US HIGHWAY 90 SINCE 2 AM CDT...
20 MILES EAST OF DRYDEN. THESE AREAS WILL RECEIVE ANOTHER 1 TO 2
INCHES OF RAINFALL THROUGH 7 AM CDT AS ADDITIONAL RAINFALL MOVES
INTO THE SOUTHEASTERN PORTION OF THE COUNTY FROM MEXICO. SIMILAR
RAINFALL AMOUNTS ARE POSSIBLE OVER OTHER PORTIONS OF TERRELL COUNTY
AS THIS BAND GRADUALLY SHIFTS WESTWARD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANDERSON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
LAT...LON 2981 10209 2991 10233 3008 10255 3026 10256
3027 10235 3058 10236 3060 10196 3006 10178
2981 10177 2984 10199
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 12:39 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 25, 12:39 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1239 AM CDT FRI JUL 25 2008
.DISCUSSION...
AVIATION DISCUSSION BELOW.
&&
.AVIATION...
MVFR CEILINGS WILL AFFECT TAF SITES ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO THROUGH THE MORNING...ESPECIALLY AT FORT
STOCKTON. SHOWERS...IN ADDITION TO A THUNDERSTORM OR TWO...WILL
BECOME MORE NUMEROUS THROUGH THE NIGHT SOUTH AND WEST OF THE PECOS
RIVER...THEN DEVELOP FURTHER NORTH OVER THE AREA DURING THE DAY.
MVFR VISIBILITIES WILL OCCUR AT SOME OF THE TAF SITES DUE TO
MODERATE TO HEAVY RAIN BANDS. MVFR CEILINGS WILL PROBABLY SPREAD
BACK OVER MUCH OF THE AREA BY LATE FRIDAY NIGHT...ALTHOUGH
PRECIPITATION CHANCES WILL DECREASE.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR THE FOLLOWING ZONES... BIG BEND AREA...
DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU...PECOS...
PRESIDIO VALLEY...TERRELL.
&&
67Hazardous weather outlook, Jul 25, 3:23 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 AM CDT FRI JUL 25 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 323 AM CDT FRI JUL 25 2008 /223 AM MDT FRI JUL 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THE THREAT OF HEAVY RAINFALL AND POSSIBLY FLASH FLOODING WILL PERSIST THROUGH THE DAY ALONG AND SOUTH OF A PRESIDIO...DAVIS MOUNTAINS AND FORT STOCKTON LINE. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS. FLOODING COULD ALSO OCCUR ON THE RIO GRANDE RIVER FROM CANDELARIA DOWNSTREAM THROUGH THE BIG BEND REGION AND TO THE CONFLUENCE WITH THE PECOS RIVER DUE TO RUNOFF. THE BEST CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT WILL BE FROM THE GUADALUPE MOUNTAINS...SOUTH THROUGH THE PRESIDIO VALLEY. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING COULD OCCUR BEFORE THE PRECIPITATION ENDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:12 AM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Jul 25, 7:51 AM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| Jul 25, 9:42 AM CDT | Flash Flood Warning | MAF | Brewster, Pecos | 4 hr |
| Jul 25, 10:16 AM CDT | Flash Flood Warning | MAF | Brewster, Pecos, Terrell | 4 hr |
| Jul 25, 12:13 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves, Ward | 3 hr |
| Jul 25, 1:52 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jul 25, 5:29 PM CDT | Flash Flood Warning | MAF | Brewster, Pecos | 3 hr |
| Jul 25, 5:39 PM CDT | River Flood Warning | MAF | Presidio | 43 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.